MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP

SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP
Model Number MAJ-1817
Medical Device Problem Codes Unintended Power Up (1162); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the subject device light turned on and off continuously with a crackling sound.The issue occurred during preparation for use for a diagnostic upper gastrointestinal endoscopy procedure.After restarting the machine several times, the test was performed normally.The start of the test was delayed by about 10 minutes.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following field: d8, d9, h3.The device was returned to olympus for evaluation and the event was confirmed.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the malfunction was caused by wear and tear of the xenon lamps.However, the root cause could not be determined.The events can be detected and prevented in accordance with the following sections of the instructions for use: "when replacing a lighting lamp, thoroughly wipe off the old heat compound from the heat sink with clean gauze.The presence of old heat compound will result in poor heat dissipation and will significantly shorten the lamp life.Avoid getting heat compound on the glass or ceramic parts of the lamp.If it gets on your skin, wipe it off with gauze.Doing so may damage the lighting lamp and cause a malfunction.Apply enough heat compound so that it does not run out.If there is too little or no coating, the lighting lamp may malfunction.Align the pins of the lighting lamp and heat sink and tighten the bolts securely.If the bolts are not tightened enough, heat dissipation will be poor, leading to equipment damage, lighting lamp failure, and the lamp life being significantly shortened.When tightening bolts, check the orientation of the washer.If the washer is oriented incorrectly, the lighting lamp may malfunction.Make sure to tighten the heat sink clamp securely.Poor heat dissipation will result in equipment damage, illumination lamps not lighting properly, and the lifespan of illumination lamps being significantly shortened.".Olympus will continue to monitor field performance for this device.

Brand Name
XENON LAMP
Common Device Name
LAMP
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20294252
Report Number3002808148-2024-09151
Device Sequence Number7209268
Product Code FET
UDI-Device Identifier04953170304835
UDI-Public04953170304835
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-190 (7101848)
Patient SexUnknown